Evidence map›Paper›PMID 29086147›Full record

ArticleInternational journal of clinical pharmacy2018

Drug-induced anaphylaxis in China: a 10 year retrospective analysis of the Beijing Pharmacovigilance Database.

Ying Zhao, Shusen Sun, Xiaotong Li, Xiang Ma, Huilin Tang, Lulu Sun, Suodi Zhai, Tiansheng Wang

Abstract read
In one paragraph

Article in International journal of clinical pharmacy, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 15 papers.

0numbers the graph read from it
0cells of the map it votes in
15citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

15 citing papers in PubMed.

  1. Article
  2. Review
  3. Article
  4. Drug-Induced Anaphylaxis: National Database Analysis.Pharmaceuticals (Basel, Switzerland) · 2024
    Article
  5. Article
  6. Review
  7. Clinical characteristics and risk factors for cefaclor-induced immediate hypersensitivity: a retrospective observation at two university hospitals in Korea.Allergy, asthma, and clinical immunology : official journal of the Canadian Society of Allergy and Clinical Immunology · 2021
    Article
  8. Review
  9. Review
  10. Article
  11. Article
  12. Article
  13. Pharmacovigilance in China: development and challenges.International journal of clinical pharmacy · 2018
    Review
  14. Article
  15. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors.

Ying ZhaoDepartment of Pharmacy, Peking University Third Hospital, Beijing, China.
Shusen SunCollege of Pharmacy and Health Sciences, Western New England University, Springfield, Massachusetts, USA.
Xiaotong LiDepartment of Pharmacy, Peking University Third Hospital, Beijing, China.
Xiang MaDepartment of Pharmacy, Peking University Third Hospital, Beijing, China.
Huilin TangDepartment of Epidemiology, Richard M. Fairbanks School of Public Health, Indiana University-Purdue University Indianapolis, Indianapolis, IN, USA.
Lulu SunDepartment of Pharmacy, Beijing Shijitan Hospital, Beijing, China.
Suodi ZhaiDepartment of Pharmacy, Peking University Third Hospital, Beijing, China. zhaisuodi@163.com.
Tiansheng WangDepartment of Pharmacy, Peking University Third Hospital, Beijing, China. tianwang@unc.edu.ORCID http://orcid.org/0000-0002-0980-8896

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background Few studies on the causes of drug-induced anaphylaxis (DIA) in the hospital setting are available. Objective We aimed to use the Beijing Pharmacovigilance Database (BPD) to identify the causes of DIA in Beijing, China. Setting Anaphylactic case reports from the BPD provided by the Beijing Center for Adverse Drug Reaction Monitoring. Method DIA cases collected by the BPD from January 2004 to December 2014 were adjudicated. Cases were analyzed for demographics, causative drugs and route of administration, and clinical signs and outcomes. Main outcome measure Drugs implicated in DIAs were identified and the signs and symptoms of the DIA cases were analyzed. Results A total of 1189 DIA cases were analyzed. The mean age was 47.6 years, and 732 (61.6%) were aged from 18 to 59 years. A total of 627 patients (52.7%) were females. There was a predominance of cardiovascular (83.8%) followed by respiratory (55.4%), central nervous (50.1%), mucocutaneous (47.4%), and gastrointestinal symptoms (31.3%). A total of 249 different drugs were involved. DIAs were mainly caused by antibiotics (39.3%), traditional Chinese medicines (TCM) (11.9%), radiocontrast agents (11.9%), and antineoplastic agents (10.3%). Cephalosporins accounted for majority (34.5%) of antibiotic-induced anaphylaxis, followed by fluoroquinolones (29.6%), beta-lactam/beta-lactamase inhibitors (15.4%) and penicillins (7.9%). Blood products and biological agents (3.1%), and plasma substitutes (2.1%) were also important contributors to DIAs. Conclusion A variety of drug classes were implicated in DIAs. Patients should be closely monitored for signs and symptoms of anaphylaxis when medications are administered especially with antibiotics, TCM, radiocontrast and antineoplastic agents.

Indexed as

Adverse Drug Reaction Reporting SystemsPharmacovigilanceAdolescentAdultAnaphylaxisBeijingDatabases, FactualDrug HypersensitivityFemaleHumansMaleMiddle AgedRetrospective StudiesYoung AdultChinaClinical featuresDrug categoryDrug-induced anaphylaxisPharmacovigilance

Identifiers

PMID29086147
PMCPMC6208584

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.